MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (assist) bypass
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the mobile power unit (mpu) unexpectedly shutting off and not turning back on was unable to be confirmed through this analysis.No product was returned for evaluation and no log files were submitted for review.The root cause of the reported event was unable to be conclusively determined through this investigation.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), and the heartmate 3 patient handbook, are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 patient handbook (section 3 ¿powering the system¿) and the heartmate 3 lvas ifu (section 3 ¿powering the system¿) instructs users on how to properly power on the mpu.The heartmate 3 ifu section 8, entitled ¿equipment storage and care¿, instructs the user how to care for and clean all equipment, including the mobile power unit (mpu).The heartmate 3 patient handbook (section titled "emergency contact list") cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The relevant sections of the device history records for the mobile power unit (mpu) (serial number (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient was at home utilizing the mobile power unit (mpu) and the unit turned off.It was brought to the hospital for evaluation and could not be corrected.A new power cord was tried along with several outlets.The mpu had a v-lock connector on the ac power cord.The patient was given a new mpu.The mpu had a v-lock connector and the ac power cord did not come loose.The old mpu was not returned.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24120922
Report Number2916596-2026-00377
Device Sequence Number15831627
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)230216
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number8872383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight105 KG